Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 516, NWS Norman, OK

August 25, 2001Payne County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 5:49 PM CDT for Payne County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 25, 2001, 5:49 PM CDT (22:49 UTC)
Expired
Aug 25, 2001, 6:45 PM CDT
In force
56 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Payne County, OK

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:45 PM CDTThunderstorm WindGlencoe, OKThe roof was blown off a barn.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 25, 2:45 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SAT AUG 25 2001

OVERVIEW OF FORECAST NEXT 24 TO 48 HOURS APPEARS FAIRLY
STRAIGHTFORWARD AT FIRST...UNTIL MESOSCALE DIAGNOSTICS ARE THROWN
INTO THE MIX. UPPER LEVEL SUBSIDENCE REGION/ANTICYCLONIC FLOW
INDICATED ON SATELLITE AND PROFILER NETWORK ACROSS CENTRAL PORTIONS
OF OKLAHOMA...EFFECTS FROM DEPARTING S/WV TROF AND SOUTHWEST
OKLAHOMA PERSISTENT CONVECTION. THIS IS EXPECTED TO DELAY ONSET OF
CONVECTIVE DEVELOPMENT ACROSS CENTRAL/EASTERN PORTIONS OF THE
FORECAST AREA. ALTHOUGH THINGS APPEAR BLEAK RIGHT NOW...WE STILL
EXPECT FRONTAL CONVECTION TO FILL IN ACROSS CENTRAL PORTIONS OF THE
FORECAST AREA...AND MOVE SOUTH...LATER THIS EVENING AND OVERNIGHT.
ZONES WILL BE WORDED ACCORDINGLY.

ETA APPEARS TO HAVE THE BEST HANDLE ON LARGER SCALE WEATHER
FEATURES. AVN CHARACTERISTICALLY SUFFERING FROM CONVECTIVE
FEEDBACK...AFFECTING ITS VORTICITY FIELDS AND QPFS. BEST CHANCES FOR
WIDESPREAD HEAVY RAINFALL APPEAR TO BE ACROSS THE EXTREME WEST
CENTRAL AND SOUTHWEST ZONES...CLOSER TO INFLUENCE OF IMPRESSIVE
WAVE/CUTOFF OVER COLORADO AND NORTHERN NEW MEXICO. THIS FEATURE
WILL TAKE MORE OF A DUE SOUTH DIVE...KEEPING BEST FORCING ACROSS THE
TEXAS PANHANDLE.

FOR THE EXTENDED TIME FRAME...WILL DRY THINGS OUT TUESDAY AND
WEDNESDAY BUT WILL KEEP POPS GOING FOR THURSDAY AND FRIDAY WITH NEXT
FRONTAL SYSTEM PROGD.

FCSTID = 11

PRELIMINARY CCF NUMBERS...
OKC   70  91  69  92 /  60  40   0   0
HBR   68  90  67  92 /  80  40  20   0
SPS   73  95  70  93 /  40  60  30   0
GAG   63  88  63  90 /  60  20  10   0
PNC   68  90  68  93 /  30  10   0   0
DUA   73  94  69  94 /  40  60  30  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Aug 25, 1:05 PM CDT, 4 hours 44 minutes before
OKZ004>048-050>052-TXZ083>090-252000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT SAT AUG 25 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND A SMALL PART
OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A
WAYNOKA TO WEATHERFORD TO HOBART AND QUANAH...TEXAS LINE.  LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

A COLD FRONT EXTENDING FROM EASTERN KANSAS SOUTHWEST INTO THE
TEXAS PANHANDLE WILL CONTINUE TO PUSH SLOWLY SOUTH THIS AFTERNOON
INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA.  AHEAD OF THE FRONT...
TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S WITH A FEW
100 DEGREE READING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.  CONVERGENCE AHEAD AND ALONG THE FRONT COMBINED WITH
AN UPPER AIR DISTURBANCE MOVING SOUTH OUT OF COLORADO WILL RESULT
IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT BY MID TO LATE
AFTERNOON.  ALTHOUGH WIND PROFILES WILL REMAIN RATHER WEAK...MID
LEVEL LAPSE RATES SHOULD BE SUFFICIENT FOR A FEW STORMS TO PRODUCE
LARGE HAIL AND DAMAGING WIND GUSTS.  THE SEVERE THREAT SHOULD
DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

FARTHER EAST ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...LOCALLY
DAMAGING WIND GUSTS ARE ALSO A POSSIBILITY AS THUNDERSTORMS WEAKEN
LATE IN THE AFTERNOON.  LOCALLY HEAVY RAINFALL WILL ALSO BE A
POSSIBILITY AS STORMS SHOULD BE SLOW TO MOVE INITIALLY.  RESIDENTS
OF WESTERN AND CENTRAL OKLAHOMA PLANNING OUTDOOR ACTIVITIES THIS
AFTERNOON AND EVENING SHOULD REMAIN ALERT TO THE LATEST WEATHER
FORECAST AND POSSIBLE WARNINGS.

FARTHER SOUTH ACROSS WESTERN NORTH TEXAS...THE BEST CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE LATER IN THE EVENING AS THE FRONT
CONTINUES TO PUSH FARTHER SOUTH.

EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD
BE PREPARED FOR POSSIBLE ACTIVATION BEGINNING AROUND MID
AFTERNOON...AND CONTINUING THROUGH THE EVENING.

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:13 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward47 min
Aug 25, 4:51 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills39 min
Aug 25, 5:31 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills59 min
Aug 25, 6:43 PM CDTSevere Thunderstorm WarningOUNPayne62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.